Problems arising during chronic treatment with L-dopa for Parkinson's disease: changes in response to treatment.

T. A. Caraceni, F. Girotti, P. Giovannini, E. Parati

Research output: Contribution to journalArticle

Abstract

Some aspects of the problems of long-term L-dopa treatment syndrome are reviewed, with special attention to the changes in response to treatment with dopaminergic agents, specifically end-of-dose deterioration, the on-off phenomenon and hyperkinesia. The various hypotheses for interpreting these are presented, with particular stress on changes in the function of DA-ergic receptors. It is concluded that the on-off phenomenon is probably related to changes in plasma L-dopa levels and to decreased stores of intraneural dopamine.

Original languageEnglish
Pages (from-to)189-199
Number of pages11
JournalJournal of Neural Transmission, Supplement
Volume22
Publication statusPublished - 1986

    Fingerprint

ASJC Scopus subject areas

  • Neuroscience(all)

Cite this